Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


flu shot and erythema multiforme JB
Dec 19, 2000

dear doctors: first, thanks for all your help in this forum. my question...i have been hiv+ for at least 10 years and every fall i get my flu shot. last year, within a week of getting the shot i noticed that i was getting these little painful bumps on my fingers and around the finger tips. they would gradually over a period of weeks become hardened with a darker, reddish center that would eventually dislodge in the form of a rather thick scab. the whole episode lasted about 6 weeks and constituted about 40 of these small sores which were restricted to my fingers. they did not exude or become pustular. my dermatologist diagnosed it as erythema multiforme..and i used clobetasol propionate cream...which had minimal affect on the course of the problem. well...i didn't really have any idea what could have caused this outbreak as i have never had anything like it before...but lo and hehold, i just got my flu shot again last week...and these spots are starting to appear again. i should add that i had not been doing and antiviral therapy before or during these outbreaks. any comments and/or suggestions would be appreciated. thanks, DB

Response from Dr. Bartlett

I am very sorry, it sounds like a miserable rash. I think you should be guided by the physicians who can directly observe your rash, mainly because there is no substitute for direct examination. A rash like this would be a very rare event following the influenza vaccination, but your history is quite striking. I would discuss carefully future recommendations for the flu shot with your doctors.

John A. Bartlett, M.D.



Previous
Very High MUSCLE ENZYMES - JB
Next
lipomatosis JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement